MAUDE Adverse Event Report: AIRGAS USA SULFUR HEXAFLUORIDE

AIRGAS USA SULFUR HEXAFLUORIDE
Catalog Number TR9088
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Retinal Detachment (2047)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event: customer reported to distributor that they had been using a gas cylinder of sulfur hexafluoride since (b)(6) 2017 with no issues but two recent cases involving retina re-attachment had re-detached.No further information was provided not were additional reports provided that patients eventually had successful reattachment or not.No individual patient information is known such as age, sex, etc.On 2/27/2018, the distributor reported the case to manufacturer.The actual date of the patient events is unknown other than that they occurred on the same day.The product was returned to manufacturer.Manufacturer conducted a review of the batch product record and discovered no issues.Manufacturer also re-analyzed the cylinder of gas and the product met the original specification.
 
Event or Problem Description
Event: case 2 of 2.Customer reported to distributor that they had been using a gas cylinder of sulfur hexafluoride since (b)(6) 2017 with no issues but two recent cases involving retina re-attachment had re-detached.No further information was provided not were additional reports provided that patients eventually had successful reattachment or not.No individual patient information is known such as age, sex, etc.On 2/27/2018, the distributor reported the case.The actual date of the patient events is unknown other than that they occurred on the same day.The product was returned to manufacturer.Manufacturer conducted a review of the batch product record and discovered no issues.Manufacturer also re-analyzed the cylinder of gas and the product met the original specification.

Brand Name
SULFUR HEXAFLUORIDE
Common Device Name
SULFUR HEXAFLUORIDE
Manufacturer (Section D)
AIRGAS USA
6141 easton road
plumsteadville PA 18949 0310
MDR Report Key8511389
Report Number2518435-2019-00002
Device Sequence Number11028458
Product Code LPO
UDI-Device Identifier10860113000116
UDI-Public10860113000116
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P900067
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/31/2019
Device Catalogue NumberTR9088
Device Lot Number722125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;